People are dying in our city from drug overdoses. They’re not strangers; they are someone’s child, spouse, sibling, or parent. We can all play a role in preventing these needless fatal events.
This morning (November 23rd), in our city, Regina Police Service members were among the first responders to three apparent overdose deaths. At 7:03 a.m., police responded to the 1000 block of Garnet Street for a deceased 30 year-old male. At 9:26 a.m., police responded to the 1000 block of Edgar Street for a deceased 32 year-old male. And, at 9:45 a.m., police attended to the 800 block of Athol Street for a deceased 36 year-old male. In these death investigations, there is nothing at this time that connects these individuals or locations. In all cases; however, police believe fentanyl is involved. The cause of death for each deceased male will be determined by the Saskatchewan Coroners Service.
In Regina, in November, there have been fifteen (15) apparent overdose deaths. In Regina so far this year, there have been ninety-two (92) apparent overdose deaths.
- Anyone can be at risk of an overdose. Don’t use alone.
- If you are a drug user, or you know a drug user, get help. Don’t let the addiction make the decisions and plans that can lead to a near-fatal or fatal overdose. Connect with health resources.
- Learn the signs of an opioid overdose. These can include: difficulty walking, talking or staying awake; blue lips or nails; pinpoint pupils, cold and clammy skin, dizziness or confusion; extreme drowsiness; choking, gurgling or snoring sounds; slow or weak breathing; inability to wake up even when shaken or shouted at.
- Know that the Good Samaritan Overdose Act will protect anyone experiencing a drug overdose from charges of possession of a controlled substance. That’s also true for anyone present while someone else is experiencing an overdose. Don’t hesitate to call 9-1-1 in an overdose situation. Learn more about the Good Samaritan Overdose Act here.
- Anyone can access a Naloxone kit if they are concerned about experiencing a drug overdose or witnessing one. Learn more about take-home Naloxone here.
Finally, if you have information about people trafficking drugs in our city, you can give authorities that information and still remain anonymous by calling Crime Stoppers at 1-800-222-TIPS (8477).